Telecoms, Media & Technology is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
May 15
Show Filter
7:30am - 8:45am 75 mins
Welcome Breakfast & Networking
8:45am - 9:05am 20 mins
Greeting & Welcome
  • Presenter Ray Le Maistre - Editor in Chief, Light Reading
more
9:05am - 9:25am 20 mins
Service Provider Keynote
  • Melissa Arnoldi - President, Technology and Operations, AT&T
more
9:25am - 9:55am 30 mins
Diamond Sponsor Keynote
9:55am - 10:40am 45 mins
Service Provider Panel: How Open Source Is Reshaping the Telecom Sector
  • Moderator Ray Le Maistre - Editor in Chief, Light Reading
  • Panelist Heather Kirksey - Director, OPNFV
  • Panelist Csaba Kiss Kallo - Head of Connectivity, Mobility and Security Portfolio, Vodafone
  • Panelist Patrick Lopez - VP, Networks Innovation, Telefonica
more

For its detractors, it's more a case of open sores than open source. But it's undeniable that the adoption of the open source community's processes, practices, world view and, of course, code by major communications network operators is reshaping the telecom/cable sector. This panel will discuss how open source has manifested itself in the telecoms/cable industries, what the gains (if any) have been, the impact of ONAP on network operator plans and strategies, and how open source is likely to further revamp the comms sector in the coming year.

10:40am - 11:00am 20 mins
Super Platinum Sponsor Keynote I
11:00am - 11:20am 20 mins
Service Provider Keynote
  • Tareq Amin - Senior Vice President, Technology Development and Automation, Reliance Jio
more
11:20am - 11:40am 20 mins
COFFEE BREAK
11:40am - 12:30pm 50 mins
Automation, Analytics & Assurance Track
Automation Vs. Complexity: Who Wins?
  • Moderator James Crawshaw - Senior Analyst – OSS/BSS Transformation, Heavy Reading
more

No matter how much network operators want to automate their back office and network operations, the complexity of doing that is proving so daunting that some challenge whether zero-touch automation is a realistic goal. This panel of experts will look closer at potential first steps as well as long-term strategies, and examine what network transformation can -- and can't -- accomplish in taking the human factor out of telecom.

11:40am - 12:30pm 50 mins
Optical Networking Track
Next-Gen Transport Options for DCI
  • Moderator Sterling Perrin - Principal Analyst, Heavy Reading
more

100G has had a long and successful reign in transport networks – including both long-haul and metro networks – but that reign may be coming to an end as new technology innovations meet real demand for higher capacities well beyond 100G – particularly for data center interconnect (DCI). Today, single wavelength 400G transport is on the near horizon. This panel focuses on the market drivers and requirements for 400G transport, and sorts through the various technology options that are emerging to meet those needs, including modulation formats, standards, form factors, and systems architectures. In addition to speeds, the panel will discuss how flexibility and elasticity must be built into 400G, and all transport data rates moving forward.

11:40am - 12:30pm 50 mins
Life on the Edge Track
Distributed Intelligence: What Will It Really Cost?
  • Moderator Mari Silbey - Senior Editor, Cable/Video, Light Reading
  • Panelist Phill Lawson-Shanks - Chief Innovation Officer, EdgeConneX
more

One primary goal of distributing intelligence to the edge is to generate new revenue streams for network operators who have seen the value of their broadband connections flow largely to OTT content providers. This panel looks at how and where intelligence/IT infrastructure should go, based on the wide range of potential applications including video content storage and processing, gaming, IoT, telehealth, traffic management, connected cars and much more, and how network operators can connect vertical industries to its infrastructure in a way that makes good business sense.

11:40am - 12:30pm 50 mins
Next-Gen Network Architecture Track
Chasing the Vendor-Agnostic Orchestration Model
  • Moderator Ray Le Maistre - Editor in Chief, Light Reading
  • Panelist Ichiro Fukuda - VP, Engineering, NTT Innovation Institute
more

Eliminating vendor lock-in has been a rallying cry for network virtualization from its inception, but the ability to manage and orchestrate equipment from diverse vendors proved elusive and overly complex in the early years. As the second generation of virtual network functions disaggregates more of the common features and open source and SDO groups both work to hammer out common interfaces and models, is the industry any closer to true vendor-agnostic orchestration? This panel looks at whether this is still in the works and if it's a reachable goal.

12:30pm - 2:15pm 105 mins
Demo Hall Opens & Lunch
2:15pm - 2:25pm 10 mins
Automation, Analytics & Assurance Track
Breakout Session Sponsor Keynote
2:15pm - 2:25pm 10 mins
The New Service Horizon Track
Breakout Session Sponsor Keynote
2:15pm - 2:25pm 10 mins
Life on the Edge Track
Breakout Session Sponsor Keynote
2:15pm - 2:25pm 10 mins
Next-Gen Network Architecture Track
Breakout Session Sponsor Keynote
2:25pm - 3:15pm 50 mins
Automation, Analytics & Assurance Track
Predictive Analytics & Automation
  • Moderator James Crawshaw - Senior Analyst – OSS/BSS Transformation, Heavy Reading
  • Speaker Srilakshmi Valisammagari - Senior Technologist & Strategist - SDN/NFV Innovations, Verizon
more

Big data analytics not only transforms raw data into meaningful metrics, but is also increasingly central to driving virtualization and automation in the network. Predictive analytics provides operators with the insight and visibility needed to improve network configuration, isolate network points of failure or attacks, examine traffic demands, and more. This panel will address the role of predictive analytics, machine learning and AI in not only shaping network configuration but also driving automation in the network.

2:25pm - 3:15pm 50 mins
The New Service Horizon Track
VR, AR, MR: Identifying the Operator Opportunity
  • Moderator Alan Breznick - Cable/Video Practice Leader, Light Reading
more

Augmented reality on mobile devices is projected to outpace AR/VR headsets this year and rack up nearly twice the installed base of the entire AR/VR headset market by 2021. The Immersive Media Experience (IME) market -- virtual reality, augmented reality and mixed reality -- will grow exponentially by 2021. But does IME offer realistic new revenue opportunities for operators, and if so, where in the value chain are they best positioned? VR and 360-degree video will also substantially strain network resources and mobile AR could create its own challenges for mobile operators.  How can operators efficiently develop and manage resources for the support of such services, and how can they use network assets to better differentiate their own in-house services and gain a competitive advantage? Panelists will explore the best opportunities for operators in this burgeoning market, as well as examine the challenges of delivering quality experiences and the network requirements for supporting IME efficiently. They will also discuss the new opportunities for industrial VR/AR applications and the hurdles of developing common tech standards for IME formats.

2:25pm - 3:15pm 50 mins
Life on the Edge Track
Securing the Edge
  • Moderator Jim Hodges - Principal Analyst – Cloud & Security, Heavy Reading
  • Panelist Csaba Kiss Kallo - Head of Connectivity, Mobility and Security Portfolio, Vodafone
more

As data/IT infrastructure is increasingly distributed to the edge of the network, there is a growing need to also distribute and automate security functions as well, potentially using virtualization to spin up security instances and enforce policies as needed in real-time. This panel provides a snapshot of the challenges involved in making sure data is protected, at rest and in motion, as the cloud infrastructure is distributed.

2:25pm - 3:15pm 50 mins
Next-Gen Network Architecture Track
The Expanding Role of Containers in Telecom
  • Moderator Roz Roseboro - Senior Analyst, Telco Data Center, Heavy Reading
more

Containers were once thought to be poised to replace virtual machines as the vehicle for delivering VNFs, but the two are likely to co-exist for a while. The infrastructure supporting virtual machines is extensive, and containers are still mostly in the realm of application developers. Still, there are advantages to a container approach for specific VNFs/applications and this panel will explore what those are and how the industry is developing them, and the critical role they play in going cloud-native.

3:15pm - 3:25pm 10 mins
Break
3:25pm - 4:15pm 50 mins
Automation, Analytics & Assurance Track
Using Open Source to Drive Automation
  • Moderator James Crawshaw - Senior Analyst – OSS/BSS Transformation, Heavy Reading
  • Panelist Randy Levensalor - Leading Member, Network Virtualization Team, CableLabs
  • Panelist Patrick Lopez - VP, Networks Innovation, Telefonica
more

Major open source projects have automation as a key goal, but can open source bring automation to networks already dominated by vendor-proprietary systems? This panel looks at the combination of open source and virtualization as the primary strategy for advancing automation, creating abstractions and breaking down siloes to achieve long-term automation goals. It includes perspectives from both the ONAP and ETSI organizations looking to address automation.

3:25pm - 4:15pm 50 mins
The New Service Horizon Track
SD-WAN and the State of Software-Defined Security
  • Moderator Jim Hodges - Principal Analyst – Cloud & Security, Heavy Reading
more

While SD-WAN gained significant market traction this year, concerns over security in SD-WANs are front-of-mind. Some SD-WAN suppliers interoperate with security vendors, others have developed their own integrated security solutions or provide both services. Is one approach more effective than the other and how do service providers select the best option to address current and future security threats? Panelists will address the state of software-defined security in SD-WANs and how to deliver a secure platform to customers.

3:25pm - 4:15pm 50 mins
Optical Networking Track
Fronthaul Transport Options for 5G
  • Moderator Sterling Perrin - Principal Analyst, Heavy Reading
  • Speaker Glenn Wellbrock - Director, Optical Transport Network - Architecture, Design & Planning, Verizon
more

Scale and performance requirements dictated by the 5G radio network are forcing a radical re-think of the fronthaul network that connects the remote radio heads to the baseband unit pools in the access network. Fiber is the preferred physical medium for 5G fronthaul but beyond that consensus point there are many options being put forward and much debate on the choice of transport protocols and even basic physical layer decisions for fiber. This panel session will explore the range of 5G fronthaul transport options with the goal of mapping each to the specific requirements of the 5G radio access network and anticipated applications.

3:25pm - 4:15pm 50 mins
Next-Gen Network Architecture Track
Software-Defined Access Networks
  • Moderator Ray Le Maistre - Editor in Chief, Light Reading
  • Speaker Bill Walker - Senior Director, Strategy & Advancement, CenturyLink
more

The access segment of the network has typically been its most diverse, with multiple systems deployed side-by-side to deliver services over different media to different constituencies using different vendors. What software-defined access offers is a basic separation of hardware from software, the use of common data models to communicate upstream, and a modular approach that supports fiber, copper or wireless technologies. This new network delivers consumer, business and backhaul services over a single infrastructure. This panel explores where the industry is in the transition to a new access approach.

4:15pm - 4:25pm 10 mins
Break
4:25pm - 5:15pm 50 mins
Life on the Edge Track
Ultra-Reliable Low-Latency Communications & the Network Edge
  • Gabriel Brown - Principal Analyst, Heavy Reading
more

In re-architecting and optimizing networks for ultra-low latency services, operators are looking to deliver what is expected to be a flood of high-value mission-critical and production-critical applications that demand fast response times and real-time actuation. Examples include virtual and mixed reality, factory automation, remote control robotics, and much more. This panel will look at what is required to deliver ultra-low latency networks and which services types will require such capability in the near future.

4:25pm - 5:15pm 50 mins
The New Service Horizon Track
SD-WAN: How the Market is Evolving
  • Moderator Kelsey Ziser - Editor, Upskill U & Senior Editor, Light Reading
  • Speaker Jim Sabey - Head of BT Americas Networking Sales Specialists, BT Americas
more

The SD-WAN market surged in early 2017 with a massive influx of suppliers and services, and widespread adoption by service providers. As the early adopter phase subsides, operators are zeroing in on how best to leverage differentiators such as security, ease of deployment, and opportunities for cloud-based models, while addressing challenges such as reliability and interoperability among vendors. This panel examines the evolution of SD-WAN including the impact of SD-WAN on the MPLS market, changing approaches to SD-WAN deployments, and opportunities for a more cloud-based approach.

4:25pm - 5:15pm 50 mins
Optical Networking Track
The Role of 'Open' in Next-Gen Optical Networks
  • Moderator Sterling Perrin - Principal Analyst, Heavy Reading
  • Panelist Mattias Fridström - Chief Evangelist, Telia Carrier
more

Hyper-scale cloud networking and over-the-top (OTT) video applications are fueling tremendous growth and innovation but also increasing pressure on network operators to find new ways to meet the exploding demand. The focus on "openness" including open APIs, open source communities, open hardware, and open software, is a significant part of this shift, but it's important to separate hype from reality and understand what operators really require in openness moving forward and what is a realistic path for getting there. This panel will focus on the most significant open source initiatives impacting optical network, the pros and cons of open hardware specs, the role of disaggregation in optical networks and real-world use cases of open network implementation.

4:25pm - 5:15pm 50 mins
Next-Gen Network Architecture Track
Going Cloud-Native
  • Moderator Roz Roseboro - Senior Analyst, Telco Data Center, Heavy Reading
  • Panelist Jim Fagan - Director, Global Platforms, Telstra
more

Cloud-native has come to mean containerized open source software stacks that are dynamically orchestrated to optimize resource use and microservices-oriented for agility. There is general agreement that "cloud-native" is still the exception not the rule, however, for virtual network functions, much to the dismay of network operators. This panel explores progress on this front, and charts out next steps.

5:15pm - 7:15pm 120 mins
Demo Hall & Drinks Reception
7:15pm - 10:00pm 165 mins
BCE Kickoff Party @ The Container Bar - "One of Austin's Top 10 Bars"
7:30am - 8:45am

Welcome Breakfast & Networking

8:45am - 9:05am

Greeting & Welcome

  • Presenter Ray Le Maistre - Editor in Chief, Light Reading
more
9:05am - 9:25am

Service Provider Keynote

  • Melissa Arnoldi - President, Technology and Operations, AT&T
more
9:25am - 9:55am

Diamond Sponsor Keynote

9:55am - 10:40am

Service Provider Panel: How Open Source Is Reshaping the Telecom Sector

For its detractors, it's more a case of open sores than open source. But it's undeniable that the adoption of the open source community's processes, practices, world view and, of course, code by major communications network operators is reshaping the telecom/cable sector. This panel will discuss how open source has manifested itself in the telecoms/cable industries, what the gains (if any) have been, the impact of ONAP on network operator plans and strategies, and how open source is likely to further revamp the comms sector in the coming year.

  • Moderator Ray Le Maistre - Editor in Chief, Light Reading
  • Panelist Heather Kirksey - Director, OPNFV
  • Panelist Csaba Kiss Kallo - Head of Connectivity, Mobility and Security Portfolio, Vodafone
  • Panelist Patrick Lopez - VP, Networks Innovation, Telefonica
more
10:40am - 11:00am

Super Platinum Sponsor Keynote I

11:00am - 11:20am

Service Provider Keynote

  • Tareq Amin - Senior Vice President, Technology Development and Automation, Reliance Jio
more
11:20am - 11:40am

COFFEE BREAK

Showing of Streams
12:30pm - 2:15pm

Demo Hall Opens & Lunch

Showing of Streams
3:15pm - 3:25pm

Break

Showing of Streams
4:15pm - 4:25pm

Break

Showing of Streams
5:15pm - 7:15pm

Demo Hall & Drinks Reception

7:15pm - 10:00pm

BCE Kickoff Party @ The Container Bar - "One of Austin's Top 10 Bars"